Leflunamide Induced Pneumonitis in Rheumatoid Arthritis - A Case Report and Review of Literature

  • Sumon Kanti Mojumdar Phase B rheumatology, student, Department of Rheumatology, Bangabandhu Sheikh Mujib Medical University, Shahbagh, Dhaka-1000
  • Md Nazrul Islam Professor of rheumatology, Department of Rheumatology, Bangabandhu Sheikh Mujib Medical University, Shahbagh, Dhaka-1000
  • Abul Khair Ahmedullah Assistant professor, Department of Rheumatology, Bangabandhu Sheikh Mujib Medical University, Shahbagh, Dhaka-1000
  • Md Abu Shahin Associate professor, Department of Rheumatology, Bangabandhu Sheikh Mujib Medical University, Shahbagh, Dhaka-1000
  • Md Masudul Hassan Department of Rheumatology, Bangabandhu Sheikh Mujib Medical University, Shahbag, Dhaka-1000
Keywords: Rheumatoid arthritis, drug induced pneumonitis, methotraxate, leflunomide

Abstract

A 51 year old woman while treated on methotrexate (MTX) and leflunomide (LEF) for rheumatoid arthritis (RA), developed exertional breathlessness and undue tiredness followed by fever and cough, at her 11 years of suffering. Her respiratory symptoms developed around 12 weeks after leflunomide intake. She improved with steroid treatment. The Leflunomide (LEF) induced interstitial pneumonitis is an uncommon condition in absence of prior lung disease but potentially fatal. We report a case of Leflunomide (LEF) induced interstitial pneumonitis.

Bangladesh Med J. 2017 Jan; 46 (1): 38-40

Downloads

Download data is not yet available.
Abstract
470
PDF
364
Published
2017-11-21
How to Cite
Mojumdar, S., Islam, M. N., Ahmedullah, A., Shahin, M. A., & Hassan, M. M. (2017). Leflunamide Induced Pneumonitis in Rheumatoid Arthritis - A Case Report and Review of Literature. Bangladesh Medical Journal, 46(1), 38-40. https://doi.org/10.3329/bmj.v46i1.34638
Section
Case Reports